Alert archive / Missouri / Freeze Warnings in 2012

Freeze Warning 3, NWS Springfield, MO

October 26, 201231 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Oct 26, 2012, 3:15 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 27, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:15 AM CDT (08:15 UTC)
In effect from
Oct 27, 2012, 4:00 AM CDT
Expired
Oct 27, 2012, 9:04 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS73 KSGF 260815
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CDT FRI OCT 26 2012

...FREEZING TEMPERATURES AND FROST EXPECTED...

.COOL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEKEND
AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA.  MUCH OF THE 
REGION WILL EXPERIENCE FREEZING TEMPERATURES LATE TONIGHT INTO
EARLY SATURDAY MORNING...AND ANOTHER BOUT OF FREEZING
TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING.

A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH CENTRAL
MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE ENTIRETY
OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR SATURDAY NIGHT. 

MOZ097-098-106-262115-
/O.CAN.KSGF.FZ.A.0001.121027T0900Z-121027T1400Z/
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
315 AM CDT FRI OCT 26 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM
  LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR
  HOWELL...SHANNON AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI.

* TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY
  MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-262115-
/O.UPG.KSGF.FZ.A.0001.121027T0900Z-121027T1400Z/
/O.NEW.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
315 AM CDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. 

* TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR
  SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI
  FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH THEN
  CONTINUES FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS
  FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. 

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO
  AROUND FREEZING. 

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BOXELL
4 follow-up statements
328 
WWUS73 KSGF 261923
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT FRI OCT 26 2012

...FREEZING TEMPERATURES AND FROST EXPECTED...

.COOL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEKEND
AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA.  MUCH OF THE
REGION WILL EXPERIENCE FREEZING TEMPERATURES LATE TONIGHT INTO
EARLY SATURDAY MORNING...AND ANOTHER BOUT OF FREEZING
TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING.

A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH
CENTRAL MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE
ENTIRETY OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR
SATURDAY NIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271200-
/O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
223 PM CDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR
  SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI
  FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH THEN
  CONTINUES FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS
  FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO
  AROUND FREEZING.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-271200-
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
223 PM CDT FRI OCT 26 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM
  LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR HOWELL...
  SHANNON AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI.

* TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY
  MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

LINDENBERG
491 
WWUS73 KSGF 270240
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI OCT 26 2012

...FREEZING TEMPERATURES AND FROST EXPECTED...

.THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE
REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE
AREA. MUCH OF THE REGION WILL EXPERIENCE FREEZING TEMPERATURES
LATE TONIGHT INTO EARLY SATURDAY MORNING...AND ANOTHER BOUT OF
FREEZING TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY
MORNING.

A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH
CENTRAL MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE
ENTIRETY OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR
SATURDAY NIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271200-
/O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
940 PM CDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* SHORT TERM TRENDS...TEMPERATURES WILL FALL TO NEAR OR BELOW
  FREEZING BETWEEN MIDNIGHT AND 3 AM...AND REMAIN BELOW FREEZING
  UNTIL AFTER SUNRISE SATURDAY MORNING.

* TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR
  SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI
  FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH CONTINUES
  FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS FOR LATE
  SATURDAY NIGHT AND EARLY SUNDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S
  TO AROUND FREEZING.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE
  PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-271200-
/O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
940 PM CDT FRI OCT 26 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* SHORT TERM TRENDS...WHILE A HARD FREEZE IS NOT EXPECTED TONIGHT
  PATCHY FROST CAN BE EXPECTED TOWARD MORNING AS LOW TEMPERATURES
  FALL INTO THE LOWER AND MIDDLE 30S.

* TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM
  LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR HOWELL...SHANNON
  AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI.

* TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING
  WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE
  PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOSTER
763 
WWUS73 KSGF 270739
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT SAT OCT 27 2012

...FREEZING TEMPERATURES AND FROST EXPECTED...

.THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE
REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE
AREA. LOW TEMPERATURES HAVE DIPPED TO OR BELOW FREEZING IN MANY
PLACES THIS MORNING. AN ADDITIONAL PERIOD OF BELOW FREEZING
TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING. 

A FREEZE WARNING CONTINUES THROUGH 9 AM THIS MORNING...AND WILL BE
IN EFFECT ONCE AGAIN FROM LATE TONIGHT THROUGH SUNDAY MORNING.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271945-
/O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
/O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
/O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
239 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING ALSO
CONTINUES EARLY THIS MORNING UNTIL 9 AM.

* SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN TO OR BELOW
  FREEZING THIS MORNING...AND WILL SLOWLY WARM THROUGH THE 30S AFTER
  SUNRISE. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS
  EXPECTED TONIGHT AND EARLY SUNDAY.

* TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR
  SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI
  UNTIL 9 AM THIS MORNING. THE FREEZE WARNING WILL THEN BE IN
  EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS
  FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO
  AROUND FREEZING.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-271945-
/O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
/O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
239 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR
  ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE
  TONIGHT THROUGH EARLY SUNDAY MORNING. 

* TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY
  MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
154 
WWUS73 KSGF 271404
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING EXPIRED...BUT IN EFFECT AGAIN TONIGHT...

.THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED...BUT WILL GO
INTO EFFECT AGAIN TONIGHT.

TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER 50S THIS
AFTERNOON. HOWEVER...A COLD AND DRY AIRMASS HAS BECOME WELL
ESTABLISHED ACROSS THE OZARKS. THEREFORE...SUNSET WILL CAUSE
TEMPERATURES TO QUICKLY PLUMMET DOWN INTO THE 20S TONIGHT.

A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS...AND
MISSOURI OZARKS REGION TONIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-280215-
/O.CAN.KSGF.FZ.W.0003.000000T0000Z-121027T1400Z/
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS
  EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE
  SOUTHEAST KANSAS AND MISSOURI OZARKS REGION.

* TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S
  TONIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-280215-
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS
  EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE
  SOUTHEAST KANSAS AND MISSOURI OZARKS REGION.

* TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S
  TONIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:03 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 26, 2:03 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CDT FRI OCT 26 2012

.DISCUSSION...

A RATHER QUIET AND COOL FORECAST LOOKS TO BE IN STORE FOR THE REGION
OVER THE NEXT 7 DAYS OR SO.  STRONG COLD AIR ADVECTION CONTINUES
THIS MORNING...AS BRISK NORTH WINDS USHER IN WHAT SHOULD BE MORNING
LOWS BOTTOMING OUT IN THE MID 30S.  STRATUS HAS BEEN PERSISTENT SO
FAR DURING THE OVERNIGHT...BUT SHOULD BEGIN TO SCATTER OUT LATER
THIS MORNING AS A COMBINATION OF DRY AIR ADVECTION AND SUBSIDENCE
TAKES HOLD.  TODAY'S HIGHS WILL REMAIN QUITE COOL...AS CONTINUED
NORTH WINDS KEEP READINGS FROM WARMING TOO MUCH DESPITE AFTERNOON
SUNSHINE.  HIGHS IN THE LOW 50S SEEM REASONABLE...THOUGH A FEW SPOTS
ALONG THE SPINE OF THE PLATEAU MAY STRUGGLE TO GET OUT OF THE UPPER
40S.

HEADING INTO TONIGHT...THE SURFACE RIDGE AXIS WILL BEGIN TO SETTLE
SOUTH TOWARD THE AREA...ALLOWING WINDS TO FINALLY
SUBSIDE...ESPECIALLY TO THE WEST OF U.S. 63.  JUST ABOUT THE ENTIRE
CWA...SAVE FOR THE FAR SOUTHEASTERN CORNER...SHOULD DROP INTO THE
UPPER 20S AND LOW 30S TONIGHT...AND THUS HAVE UPGRADED ALL BUT
HOWELL...SHANNON AND OREGON COUNTIES TO A FREEZE WARNING.  WINDS MAY
STAY HIGH ENOUGH TO PRECLUDE FROST DEVELOPMENT IN SPOTS...BUT THE
COLD TEMPERATURES WILL STILL HAVE THE POTENTIAL TO DO DAMAGE TO ANY
SENSITIVE VEGETATION THAT IS STILL OUT THERE.

SIMILAR CONDITIONS CAN BE EXPECTED SATURDAY AND SUNDAY ACROSS THE
OZARKS...WITH HIGHS IN THE LOW 50S AREA WIDE AS HIGH PRESSURE
REMAINS IN CONTROL.  OVERNIGHT LOWS SATURDAY NIGHT/SUNDAY MORNING LOOK TO
DROP TO OR BELOW FREEZING ONCE AGAIN...AND THUS WILL MAINTAIN THE
FREEZE WATCH FOR THAT TIME PERIOD. LOWS MAY VERY WELL REACH THE
FREEZING MARK IN A WIDESPREAD FASHION SUNDAY NIGHT/MONDAY
MORNING...BUT WILL WAIT TO SEE HOW THINGS PLAY OUT THE NEXT NIGHT OR
TWO BEFORE CONSIDERING ANY SORT OF HEADLINE.  IF VEGETATION IS
PRETTY WELL TAKEN CARE OF THE NEXT COUPLE OF NIGHTS...THEN IT IS
POSSIBLE THAT FROST/FREEZE HEADLINES WILL BE ALLOWED TO BE
DROPPED.

THE MIDDLE AND EXTENDED PORTIONS OF THE FORECAST LOOK TO BE VERY
PLEASANT...ALBEIT COOL ACROSS THE REGION.  WE SHOULD FIND OURSELVES
SITUATED IN NORTHWEST FLOW ALOFT AS "SANDY" RESULTS IN AN AMPLIFYING
BLOCKING PATTERN OVER THE CONUS.  WHILE THE EAST COAST IS MIRED IN
WHAT COULD BE A VERY HIGH IMPACT STORM SYSTEM...WE SHOULD FIND
OURSELVES UNDER THE CONTROL OF PERSISTENT HIGH PRESSURE AT THE
SURFACE...RESULTING IN HIGHS IN THE 50S AND LOW 60S...AND LOWS IN
THE UPPER 30S AND LOW 40S FOR MOST OF NEXT WEEK.  BOTH THE GFS AND
ECMWF HINT AT CHANCES OF RAIN HEADING INTO NEXT WEEKEND...BUT THAT
IS JUST BEYOND THE SCOPE OF THIS FORECAST FOR NOW.

BOXELL

&&

.AVIATION...

FOR THE 06Z TAFS...

PREVAILING MVFR CIGS WILL CONTINUE AT THE TERMINALS INTO THE
OVERNIGHT HOURS...ALONG WITH GUSTY NORTH WINDS. WINDS WILL SETTLE
A BIT LATER TONIGHT AT JLN...ALONG WITH A SCATTERING OUT OF
CIGS...BUT EXPECT LITTLE IMPROVEMENT FROM CURRENT OBS AT SGF AND
BBG. BY MID MORNING FRIDAY...CIGS WILL FINALLY CLEAR OUT AT ALL
LOCATIONS...WITH GUSTY NORTH WINDS CONTINUING INTO LATE AFTERNOON.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

     FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     KSZ073-097-101.

     FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     KSZ073-097-101.

&&
Hazardous weather outlook, Oct 25, 8:13 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT THU OCT 25 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
813 PM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A COLD CANADIAN AIR MASS WILL FILTER INTO THE REGION THIS
  WEEKEND. FROST AND A HARD FREEZE APPEAR LIKELY ACROSS MUCH OF
  THE OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT...AND POSSIBLY
  AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.